Vol. 13, No. 1, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 7, 1221–1401
Issue 6, 1039–1219
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
Editors' interests
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author index
To appear
Other MSP journals
This article is available for purchase or by subscription. See below.
Variance of arithmetic sums and $L$-functions in $\mathbb{F}_q[t]$

Chris Hall, Jonathan P. Keating and Edva Roditty-Gershon

Vol. 13 (2019), No. 1, 19–92

We compute the variances of sums in arithmetic progressions of arithmetic functions associated with certain L-functions of degree 2 and higher in 𝔽q[t], in the limit as q . This is achieved by establishing appropriate equidistribution results for the associated Frobenius conjugacy classes. The variances are thus related to matrix integrals, which may be evaluated. Our results differ significantly from those that hold in the case of degree-1 L-functions (i.e., situations considered previously using this approach). They correspond to expressions found recently in the number field setting assuming a generalization of the pair correlation conjecture. Our calculations apply, for example, to elliptic curves defined over 𝔽q[t].

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

$L$-functions, Mellin transform
Mathematical Subject Classification 2010
Primary: 11T55
Secondary: 11M38, 11M50
Received: 6 April 2017
Revised: 7 August 2018
Accepted: 6 September 2018
Published: 13 February 2019
Chris Hall
Department of Mathematics
University of Western Ontario
London, ON
Jonathan P. Keating
School of Mathematics
University of Bristol
United Kingdom
Edva Roditty-Gershon
Department of Applied Mathematics
Holon Institute of Technology